Thunderstorm Wind, De Soto
- When
- August 28, 6:40 PM CST
- Where
- De Soto County, Mansfield
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 32.033, -93.717
Trees blown onto power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 28, 2:44 PM CST, 3 hours 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 344 PM CDT SAT AUG 28 2004 .DISCUSSION... HAVE LOWERED AND RELOWERED POPS FOR TONIGHT...AS OUTFLOW BOUNDARY HAS APPEARED TO SCOUR OUT MUCH OF AREA. FRONT IS STILL TO COME...AND POPS ARE AREA WIDE WITH LOWEST NORTHWEST TONIGHT. MAINTAINING SCATTERED POPS CENTRAL AND SOUTH SUNDAY WITH PRESENCE OF FRONTAL BOUNDARY. STILL LOOKS TO BE DRY MONDAY...AND HOLDING DRY TIL THURSDAY. KEEPING AN EYE OUT FOR FRANCES AS SHE MAY OR MAY NOT AFFECT THE AREA. && .PRELIMINARY POINT TEMPS/POPS... SHV 72 89 68 90 / 30 30 0 0 MLU 73 89 68 89 / 50 50 0 0 TXK 71 90 67 90 / 20 0 0 0 TYR 71 90 67 90 / 30 30 0 0 LFK 73 90 68 90 / 50 50 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 17
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT AUG 28 2004 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT SAT AUG 28 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL OCCUR AHEAD AND ALONG A COLD FRONT MOVING SOUTHEAST INTO THE REGION THIS AFTERNOON AND TONIGHT. A FEW OF THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS... MAINLY THIS AFTERNOON AND EVENING. HOWEVER...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS MAINLY SOUTHERN AREAS OF NORTHEAST TEXAS AND NORTHWEST LOUISIANA ON SUNDAY. AGAIN... SOME OF THESE THUNDERSTORMS COULD BE STRONG IN INTENSITY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...IS NOT ANTICIPATED TODAY OR TONIGHT.
The Shreveport radar (KSHV), 48 km away, was scanning. The volume nearest the first event began at 00:41 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees blown onto power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2004Every state in 2004This day in weather historyWarnings in Louisiana, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413134.